Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 17, NWS Corpus Christi, TX

May 18, 2021Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 18, 2021, 4:20 PM CDT for Goliad County, Victoria County, Texas. It took effect at May 20, 2021, 9:18 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 18, 2021, 4:20 PM CDT (21:20 UTC)
In effect from
May 20, 2021, 9:18 AM CDT
Expired
May 19, 2021, 4:06 AM CDT
In force
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 119 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coleto Creek at Arnold Road Crossing (SCDT2). The gauge peaked at 7.41 ft at May 20, 2021, 4:00 AM CDT.

actionminormoderate510152005/1805/1905/20
Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08176900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

580 
WGUS44 KCRP 182120
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
420 PM CDT Tue May 18 2021

...The National Weather Service in Corpus Christi TX has issued
   a Flood Warning for the following river in Texas...

   Coleto Creek at Arnold Road Crossing affecting Goliad and 
   Victoria Counties.

For the Coleto Creek...including Arnold Road Crossing...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC175-469-190330-
/O.NEW.KCRP.FL.W.0017.210520T1718Z-000000T0000Z/
/SCDT2.1.ER.210520T1718Z.210520T1800Z.210520T1938Z.NO/
420 PM CDT Tue May 18 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for
  the Coleto Creek At Arnold Road Crossing.
* From Thursday afternoon until further notice.
* At 3:45 PM CDT Tuesday, the stage was 3.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage Thursday morning, 
  cresting near 15.3 feet, then drop below flood stage Thursday 
  afternoon.
* Impact...At 15.0 feet, Minor lowland flooding reaches secondary 
  and primary roads and low bridges.
* Flood History...This crest compares to a previous crest of 15.3 
  feet on 05/15/1745.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (7 pm)
Location          Stg   Stg   Day/Time    Wed   Thu   Fri   Sat   Sun

Coleto Creek
Arnold Road Cross 15.0  3.1   Tue 3 pm    7.5   14.2  10.4  7.4   MSG





&&

LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722

$$

DV
2 follow-up statements
496 
WGUS84 KCRP 190149
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
849 PM CDT Tue May 18 2021

...The Flood Warning is extended for the following river in Texas...

   Coleto Creek at Arnold Road Crossing affecting Goliad and 
   Victoria Counties.

For the Coleto Creek...including Arnold Road Crossing...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC175-469-191700-
/O.EXT.KCRP.FL.W.0017.210520T1418Z-000000T0000Z/
/SCDT2.1.ER.210520T1624Z.210520T1800Z.210520T2010Z.NO/
849 PM CDT Tue May 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Coleto Creek At Arnold Road Crossing.
* From Thursday morning until further notice.
* At 7:45 PM CDT Tuesday, the stage was 3.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late Thursday 
  morning, cresting near 15.4 feet. The river will fall below flood 
  stage Thursday afternoon.
* Impact...At 15.0 feet, minor lowland flooding reaches secondary 
  and primary roads and low bridges.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (7 pm)
Location          Stg   Stg   Day/Time    Wed   Thu   Fri   Sat   Sun

Coleto Creek
Arnold Road Cross 15.0  3.1   Tue 7 pm    9.5   14.3  10.9  8.3   6.4





&&

LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722

$$
632 
WGUS84 KCRP 190906
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
406 AM CDT Wed May 19 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Coleto Creek At Arnold Road Crossing affecting Goliad and 
  Victoria Counties.

TXC175-469-191015-
/O.CAN.KCRP.FL.W.0017.210520T1418Z-210519T0906Z/
/SCDT2.1.ER.210520T1624Z.210520T1800Z.210520T2010Z.NO/
406 AM CDT Wed May 19 2021

...The Flood Warning for the Coleto Creek At Arnold Road Crossing 
has been cancelled...

The Flood Warning is cancelled for
  the Coleto Creek At Arnold Road Crossing.
* At 2:45 AM CDT Wednesday the stage was 3.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is now expected to crest below flood stage at 
  near 13.0 feet just after midnight tonight. It will then fall and 
  remain below flood stage. This is the last forecast for this event.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (7 am)
Location          Stg   Stg   Day/Time    Thu   Fri   Sat   Sun   Mon

Coleto Creek
Arnold Road Cross 15.0  3.3   Wed 2 am    12.4  8.0   8.4   6.4   5.9





&&

LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722

$$

ANM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 4:06 PM CDT, 14 minutes earlier.

Area forecast discussion, May 18, 4:06 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
406 PM CDT Tue May 18 2021

.SHORT TERM (Tonight through Wednesday Night)...

Following last night's destructive MCS, our radar has remained
rather tranquil so far this afternoon with only a few showers at
times. The 4 PM satellite and surface analysis showed an outflow
boundary stretching from about 40NW Cotulla northeast through San
Antonio and up to near Bastrop. Fortunately for us, the mean
steering flow has backed more southerly so any deep convection
near this boundary will likely track north and farther away from
the region. However, we can't rule out new convective outflows
reinforcing this boundary and shoving it south into portions of
our northern Brush Country by early this evening, so scattered
30-50% PoPs remain focused in this area. Although deep layer shear
marginal at 30 knots or less, ample MLCAPEs of 2500 to 3600 J/kg
could still support some severe modes at times, especially north
of our CWA where the best 850 mb moisture advection takes aim.

Tonight should not feature a repeat of last night's bow echo as
background forcing is much more muted, but this will likely change
by Wednesday morning as the base of an upper trough rotates
northeast across the Rio Grande. What modest capping remains
early Wed morning should easily be overwhelmed by the deep ascent
accompanying this wave as it impinges on PWATs of 1.8 to 2.2
inches. Add to this today's outflow boundary crawling south
through our CWA and the byproduct should be another MCS taking
shape over the Brush Country before noon, and trekking east to our
coastal counties through the afternoon. SPC's day two outlook was
upgraded to a Slight Risk across the southern half of our CWA
pending the location of the outflow boundary. Given good agreement
among the CAMs on the convective mode being a squall line, high
winds should be the predominant severe threat. Flooding potential
remains high, although mean storm motions around 25 mph could
curb the severity of this. Additionally, if another cold
pool/mesohigh sets up Wednesday evening in the wake of this MCS
then PoPs may need to be lowered overnight even more than we
currently indicate. After collaborating with WPC, QPF amounts
tomorrow night were trimmed by 1-3 inches in most areas given the
increasing potential for this stable airmass.

&&

.LONG TERM (Thursday through Tuesday)...

The long term period is dominated with a mid to upper level blocking
pattern and a trough axis draped across South Texas that will bring
additional rounds of heavy rain at times through the weekend.

Models are showing the mid-level trough over S. TX becoming
amplified and even developing a closed low which will meander around
Deep S. TX/South into MX over this weekend. There's also some
indication of a surface trough across the area around the same time.
However, models differ with development and timing of these
features. Regardless the potential remains for heavy rainfall and
flooding with the extra support provided by energy associated with
the low and the surface trough. PWAT's start out in the long term
below normal then increase through Friday to near normal levels. A
flash flood watch remains in effect until Thursday. Additional
rainfall amounts from these storm along with already saturated soils
could lead to additional flash flooding and river flooding.

Afternoon highs will remain mostly in the 80s for most of the CWA
and overnight lows will be in the 70s with a slight warming trend at
the end of the period. The current pattern will eventually move on
and we start to dry out early next week as PoP's drop off and
 will decrease.

&&

.MARINE...

Moderate to strong onshore flow will develop this evening and
continue through Wednesday night. A Small Craft Advisory is in
effect through Wednesday night. Isolated to scattered showers
and thunderstorms are possible this evening, before increasing to
scattered to numerous Wednesday afternoon and evening. Locally
high seas and strong wind gusts are possible with any of these
storms through Wednesday night. Southeasterly flow will increase
to moderate on Thursday and persist through the weekend. The
elevated flow and seas will result in Small Craft Should Exercise
Caution conditions from Thursday through early Friday. Flow will
become weak to moderate Monday. Additional rounds of scattered to
numerous showers and thunderstorms will be through Sunday
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  84  69  80  72  /  70  90  80  50  30
Victoria          75  83  67  80  70  /  80  90  80  80  40
Laredo            74  84  69  88  72  /  70  90  50  20  10
Alice             75  86  67  84  69  /  70  90  80  50  20
Rockport          76  83  70  82  73  /  70  90  80  70  30
Cotulla           74  84  69  86  71  /  70  80  50  30  20
Kingsville        75  86  68  83  70  /  70  90  80  40  20
Navy Corpus       76  82  71  80  74  /  70  90  80  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...La Salle...Live Oak...McMullen...Nueces Islands...
     Victoria...Webb.

GM...Small Craft Advisory until 7 PM CDT Wednesday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

&&

MCZ/93...SHORT TERM
BF/80...LONG TERM
Hazardous weather outlook, May 18, 3:09 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
309 PM CDT Tue May 18 2021

TXZ229>234-239>247-342>347-442-443-447-192015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
309 PM CDT Tue May 18 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Isolated to scattered thunderstorms are possible today and
tonight. A few storms could be strong to severe.

A Flash Flood Watch is in effect through Thursday morning.

There is a MODERATE risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A squall line is likely to affect much of South Texas late Wednesday
morning through the afternoon with heavy rainfall, strong winds
and some hail. A few severe wind gusts and large hail are
possible with this line of storms before the activity diminishes
Wednesday night. Additional rounds of scattered to numerous
showers and thunderstorms are expected Thursday through the
weekend. A few storms could become strong or severe, along with a
threat of heavy rainfall.

A Flash Flood Watch is in effect through Thursday morning.

There is a MODERATE risk of rip currents Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-192015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
309 PM CDT Tue May 18 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory is in effect until Thursday morning for the
coastal and open waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous showers and thunderstorms will be possible
daily through the week. A few storms could become strong to possibly
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 18, 2:37 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
237 PM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     2 SSE LAREDO            27.51N 99.47W
05/17/2021                   WEBB               TX   PUBLIC

            TREE LIMBS SNAPPED IN HALF.

&&

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:28 PM CDTSpecial Weather StatementCRPLa Salle47 min
May 17, 7:42 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb48 min
May 17, 10:18 PM CDTSpecial Weather StatementCRPLa Salle57 min
May 17, 10:50 PM CDTSpecial Weather StatementCRPWebb40 min
May 17, 11:04 PM CDTAreal Flood AdvisoryCRPWebb3 hr
May 17, 11:35 PM CDTSpecial Weather StatementCRPZapata40 min
May 17, 11:41 PM CDTAreal Flood AdvisoryCRPWebb3 hr
May 17, 11:59 PM CDTSpecial Weather StatementCRPWebb46 min
May 18, 12:11 AM CDTSpecial Weather StatementCRPDuval49 min
May 18, 12:14 AM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen, Webb3 hr
May 18, 12:39 AM CDTSevere Thunderstorm WarningCRPDuval, Webb51 min
May 18, 12:57 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg48 min
May 18, 1:00 AM CDTSpecial Weather StatementCRPDuval45 min
May 18, 1:43 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces47 min
May 18, 1:51 AM CDTTornado WarningCRPJim Wells, Nueces24 min
May 18, 2:16 AM CDTSevere Thunderstorm WarningCRPBee, Jim Wells, Live Oak, Nueces, San Patricio44 min
May 18, 2:18 AM CDTSpecial Marine WarningCRP27 min
May 18, 2:19 AM CDTSpecial Weather StatementCRPNueces26 min
May 18, 2:31 AM CDTSpecial Weather StatementCRPLive Oak29 min
May 18, 3:01 AM CDTSpecial Weather StatementCRPBee, Live Oak, Refugio, San Patricio29 min
May 18, 3:04 AM CDTSpecial Marine WarningCRP41 min
May 18, 3:20 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more45 hr
May 18, 3:29 AM CDTSpecial Marine WarningCRP31 min
May 18, 3:35 AM CDTSmall Craft AdvisoryCRP48 hr
May 18, 3:42 AM CDTSpecial Weather StatementCRPBee, Calhoun, Goliad, Refugio33 min
May 18, 5:24 AM CDTSpecial Weather StatementCRPJim Wells36 min
May 18, 12:29 PM CDTRiver Flood WarningCRPLive Oak, McMullen3 hr
May 18, 12:34 PM CDTRiver Flood WarningCRPLive Oak38 hr
May 18, 12:38 PM CDTRiver Flood WarningCRPLive Oak55 hr
May 18, 12:41 PM CDTRiver Flood WarningCRPJim Wells, Nueces, San Patricio9 hr
May 18, 12:51 PM CDTRiver Flood WarningCRPNueces, San Patricio9 hr
May 18, 1:25 PM CDTRiver Flood WarningCRPRefugio50 hr
May 18, 1:41 PM CDTRiver Flood WarningCRPBee55 hr
May 18, 2:11 PM CDTRiver Flood WarningCRPVictoria11 days
May 18, 2:36 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria25 days
May 18, 3:39 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria18 hr
May 18, 5:09 PM CDTRiver Flood WarningCRPNueces4 days
May 18, 5:21 PM CDTSpecial Weather StatementCRPLa Salle24 min
May 18, 5:44 PM CDTSevere Thunderstorm WarningCRPLa Salle46 min
May 18, 6:32 PM CDTSpecial Weather StatementCRPMcMullen43 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.